MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882569HS
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Radiation Exposure, Unintended (3164)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider reported via manufacturer representative that the bur head broke off inside the patient.The hcp used a dcr bur at 30,000 rpm instead of the indicated 12,000 rpm.The bur head was removed, an x-ray was performed to check that no metal remained in the patient.The procedure was delayed for 60 minutes.The bur was stuck inside the handpiece.A different handpiece was used to finish the procedure.The patient was not injured.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key9738993
Report Number1045254-2020-00100
Device Sequence Number19283181
Product Code EQJ
UDI-Device Identifier20721902978009
UDI-Public20721902978009
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2020
Device Model Number1882569HS
Device Catalogue Number1882569HS
Device Lot Number0212447183
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2020
Initial Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;